Some Estimates for the Product of Modules of Specific Pairs of Foliations


We consider a class of diffeomorphisms G = (G1, G2) : MNR1 × R2 between Riemannian manifolds, where N is equipped with the product metric, which allows us to investigate the pairs of foliations on M consisting of level sets of coordinates G1 and G2, respectively. We give some lower and upper estimates for the product of conjugate modules of these pairs of foliations that depend on the properties of N and the structure of the Jacobian JG. We also formulate a few results on the local features of maximal pairs of foliations.

This is a preview of subscription content, log in to check access.


  1. 1.

    Ahlfors L. V., Lectures on Quasiconformal Mappings, Van Nostrand Company, Princeton, N. J., Toronto, New York, and London (1966).

    Google Scholar 

  2. 2.

    Gehring F., “Quasiconformal mappings in space,” Bull. Amer. Math. Soc., vol. 69, no. 2, 146–164 (1962).

    MathSciNet  Article  Google Scholar 

  3. 3.

    Heinonen J. and Koskela P., “Quasiconformal mappings in metric spaces with controlled geometry,” Acta Math., vol. 181, no. 1, 1–61 (1998).

    MathSciNet  Article  Google Scholar 

  4. 4.

    Väisälä J., Lectures on n-Dimensional Quasiconformal Mappings, Springer-Verlag, Berlin (1971) (Lect. Notes Math.; Vol. 229).

    Google Scholar 

  5. 5.

    Hajlasz P., “Sobolev spaces on metric measure spaces,” Contemp. Math., vol. 338, 173–218 (2003).

    MathSciNet  Article  Google Scholar 

  6. 6.

    Heinonen J., “Nonsmooth calculus,” Bull. Amer. Math. Soc., New Ser., vol. 44, no. 2, 163–232 (1979).

    MathSciNet  Article  Google Scholar 

  7. 7.

    Rodin B., “The method of extremal length,” Bull. Amer. Math. Soc., vol. 80, 587–606 (1974).

    MathSciNet  Article  Google Scholar 

  8. 8.

    Dymchenko Yu. V., “Equality of the capacity and module of a condenser on a surface,” J. Math. Sci. New York, vol. 118, no. 1, 4795–4807 (2003).

    MathSciNet  Article  Google Scholar 

  9. 9.

    Hesse J., “A p-extremal length and p-capacity equality,” Ark. Mat., vol. 13, 131–144 (1975).

    MathSciNet  Article  Google Scholar 

  10. 10.

    Ziemer W. P., “Extremal length and p-capacity,” Michigan Math. J., vol. 16, 43–51 (1969).

    MathSciNet  Article  Google Scholar 

  11. 11.

    Fuglede B., “Extremal length and functional completion,” Acta Math., vol. 98, 171–219 (1957).

    MathSciNet  Article  Google Scholar 

  12. 12.

    Suominen K., “Quasiconformal maps in manifolds,” Ann. Acad. Sci. Fenn., Ser. AI, vol. 393, 1–39 (1966).

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Ciska M., “Variation of the modulus of the foliation,” J. Math. Anal. Appl., vol. 401, no. 1, 38–46 (2013).

    MathSciNet  Article  Google Scholar 

  14. 14.

    Ciska M. and Pierzchalski A., “On the modulus of level sets of conjugate submersions,” Differ. Geom. Appl., vol. 36, 90–97 (2014).

    MathSciNet  Article  Google Scholar 

  15. 15.

    Kazmierczak A. and Pierzchalski A., “On some criterion of conformality,” Balk. J. Geom. Appl., vol. 21, no. 1, 51–57 (2016).

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Pierzchalski A., “The k-module of level sets of differential mappings,” Math. Inst. Polish Acad. Sci., 180–185 (1979).

  17. 17.

    Romanov A. S., “Capacity relations in a flat quadrilateral,” Sib. Math. J., vol. 49, no. 4, 709–717 (2008).

    MathSciNet  Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to A. Kaźmierczak.

Additional information

Russian Text © The Author(s), 2020, published in Sibirskii Matematicheskii Zhurnal, 2020, Vol. 61, No. 3, pp. 594–606.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kaźmierczak, A. Some Estimates for the Product of Modules of Specific Pairs of Foliations. Sib Math J 61, 468–477 (2020).

Download citation


  • foliation
  • module
  • capacity
  • submersion